Alert archive / Arizona / Flash Flood Warnings in 2008
Flash Flood Warning 80, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Sep 8, 2008, 1:45 PM MST for Mohave County, Arizona. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2008, 1:45 PM MST (20:45 UTC)
- Expired
- Sep 8, 2008, 3:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 91 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 3:04 PM MST | HEAVY RAIN 1.03 | W Truxton Canyon Raws, AZ | THE TRUXTON CANYON RAWS MEASURED 1.03 INCHES OF RAIN IN ABOUT TWO HOURS. |
| Sep 8, 3:05 PM MST | HEAVY RAIN 1.58 | 10 S Meadview, AZ | A MESONET SITE AT GRAPEVINE MESA MEASURED 1.58 INCHES OF RAIN IN ABOUT TWO HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.8 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4187 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 082045
FFWVEF
AZC015-082245-
/O.NEW.KVEF.FF.W.0080.080908T2045Z-080908T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
145 PM MST MON SEP 8 2008
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA...
* UNTIL 345 PM MST.
* AT 135 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA. MANY
WASHES AROUND THE MEADVIEW AREA...ESPECIALLY THE WASHES FEEDING
INTO THE COLORADO RIVER ARE LIKELY FLOODING
* LOCATIONS IMPACTED INCLUDE...MEADVIEW AND TRUXTON CANYON RAWS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO
NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN
DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN.
LAT...LON 3601 11422 3602 11414 3612 11408 3618 11404
3615 11399 3612 11394 3606 11388 3603 11380
3598 11378 3595 11374 3588 11372 3586 11367
3583 11367 3581 11362 3576 11351 3561 11371
3585 11409 3585 11412 3590 11423 3600 11427
$$
JH2 follow-up statements
935
WGUS75 KVEF 082143
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
243 PM PDT MON SEP 8 2008
AZC015-082245-
/O.CON.KVEF.FF.W.0080.000000T0000Z-080908T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
243 PM MST MON SEP 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM MST FOR
CENTRAL MOHAVE COUNTY...
AT 232 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA...ESPECIALLY SOUTH AND WEST OF MEADVIEW. MANY WASHES IN THE
AREA ARE LIKELY FLOODING DUE TO RUNOFF FROM VERY HEAVY RAIN.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MEADVIEW.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3601 11422 3602 11414 3612 11408 3618 11404
3615 11399 3612 11394 3606 11388 3603 11380
3598 11378 3595 11374 3588 11372 3586 11367
3583 11367 3581 11362 3576 11351 3561 11371
3585 11409 3585 11412 3590 11423 3600 11427
$$
JH567
WGUS75 KVEF 082239
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
339 PM PDT MON SEP 8 2008
AZC015-082247-
/O.EXP.KVEF.FF.W.0080.000000T0000Z-080908T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MOHAVE AZ-
339 PM MST MON SEP 8 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 345 PM PDT/345 PM MST/ FOR
CENTRAL MOHAVE COUNTY...
THUNDERSTORMS OVER THE AREA DISSIPATED AND THE THREAT OF FLASH
FLOODING HAS ENDED.
LAT...LON 3601 11422 3602 11414 3612 11408 3618 11404
3615 11399 3612 11394 3606 11388 3603 11380
3598 11378 3595 11374 3588 11372 3586 11367
3583 11367 3581 11362 3576 11351 3561 11371
3585 11409 3585 11412 3590 11423 3600 11427
$$
JHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 9:18 AM MST, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 8, 9:18 AM MST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 918 AM PDT MON SEP 8 2008 .SYNOPSIS...A WEAK AREA OF LOW PRESSURE ALONG THE WEST COAST WILL BRING A GRADUAL INCREASE IN MOISTURE AND AFTERNOON THUNDERSTORM CHANCES THROUGH MUCH OF THE UPCOMING WEEK...ESPECIALLY OVER NORTHWEST ARIZONA AND SOUTHEAST NEVADA. A DRYING TREND IS EXPECTED NEXT WEEKEND AS THE LOW PRESSURE SYSTEM FINALLY MOVES AWAY. && .UPDATE...SATELLITE AND RADAR SHOW SCATTERED CUMULUS AND PROBABLE VIRGA OVER MUCH OF THE CENTRAL AND EASTERN ZONES...AS WELL AS A WEAK AREA OF SHOWERS AND THUNDERSTORMS MOVING UP THE COLORADO RIVER FROM THE SOUTH. 18Z SKY AND POP GRIDS LOOK QUITE REPRESENTATIVE...SO NO UPDATE ANTICIPATED THIS MORNING...UNLESS COVERAGE INCREASES UNEXPECTEDLY. && .PREV DISCUSSION... 322 AM PDT MON SEP 8 2008 .SHORT TERM...UPPER LOW ALONG THE NORTHERN CALIFORNIA COAST EASILY VISIBLE IN WATER VAPOR LOOP WHILE MUCH WEAKER CIRCULATION OVER SOUTHERN CALIFORNIA LESS DEFINED. NAM/GFS IN GOOD AGREEMENT KEEPING A WEAK BAGGY TROUGH ACROSS THE SOUTHWEST CONUS AS NEXT SIGNIFICANT TROUGH DROPS SOUTHEAST ACROSS THE NORTHERN ROCKY AND HIGH PLAIN STATES WEDNESDAY. DO NOT SEE ANY MEANS FOR ADDITIONAL ADVECTION OF MID-LEVEL MOISTURE INTO THE MOJAVE DESERT OR SOUTHERN GREAT BASIN TROUGH MID-WEEK SO WE WILL BE RECYCLING WHATS OUT THERE. HOWEVER...NAM/GFS ARE IN AGREEMENT THAT THERE WILL AN INCREASE IN 850 MB DEWPOINTS ACROSS ERN CALIFORNIA...SOUTHEAST NEVADA AND NORTHWEST ARIZONA THROUGH WEDNESDAY. SURFACE DEWPOINTS ARE RUNNING IN THE MID 30S TO MID 40S THIS MORNING WITH THESE READINGS SOME 10 TO 20 DEGREES HIGHER AT LAS VEGAS...NEEDLES AND KINGMAN THEN 24 HOURS AGO. MODEL SOUNDINGS ACROSS THE SOUTHERN ZONES INDICATE INVERTED-V PROFILES TODAY WHICH MEANS ANY STORMS WILL BE ASSOCIATED WITH GUSTY WINDS AND LIMITED RAINFALL. THE STORMS WILL TRANSITION TO HEAVIER RAIN PRODUCES TUESDAY AND WEDNESDAY. TODAY WILL BE THE WARMEST DAY WITH THE INCREASE IN MOISTURE TAKING AN EDGE OFF THE TEMPERATURES TUESDAY AND WEDNESDAY. .LONG TERM...THERE IS GENERAL AGREEMENT WITH THE WEATHER PATTERN EVOLUTION DURING THE EXTENDED PERIOD BUT DIFFERENCES EXIST IN THE LOCATION OF THE MAIN PLAYERS. THE LATEST ECMWF IS HOLDING ONTO THE CLOSED H5 LOW NEAR THE NORTHERN NEVADA/WEST CENTRAL UTAH BORDER IDEA WHILE THE GFS...WHICH AGREED WITH THE EC YESTERDAY...NOW KEEPS IT AS AN OPEN WAVE THAT MOVES WELL NORTHEAST OF THE AREA. THE DIFFERENCES IN THESE NORTHERN STREAM MODEL SOLUTIONS DETERMINE THE AMOUNT OF PROGRESSION THAT IS FORECAST FOR AN AREA OF LOW PRESSURE OVER THE SOUTHWEST AND ITS IMPACT FOR THE WEEKEND. WHILE THE ECMWF QUICKLY TAKES THIS SYSTEM EAST BRINGING DRY CONDITIONS TO THE AREA...THE GFS HOLDS IT BACK OVER THE SOUTHWEST THROUGH THE PERIOD MAINTAINING AN AREA OF MOISTURE AND INSTABILITY OVER THE CWA. KEPT THE WEEKEND FORECAST DRY FOR NOW BUT DID NOT COMPLETELY DISCOUNT THE GFS BY MAINTAINING POPS THAT ARE SLIGHTLY HIGHER THAN CLIMATOLOGY. NEAR NORMAL TEMPERATURES ARE FORECAST THURSDAY AND FRIDAY WITH SOME WARMING INTO THE WEEKEND. .AVIATION...FOR MCCARRAN...LIGHT WINDS TO CONTINUE THROUGH LATE MORNING THEN BECOMING EASTERLY. A SWITCH TO A MORE SOUTHEAST OR SOUTH WIND IS POSSIBLE LATE IN THE AFTERNOON. SKIES WILL IN GENERAL BE PARTLY CLOUDY WITH A SLIGHT CHANCE OF THUNDERSTORMS DEVELOPING OVER THE CLARK COUNTY MOUNTAINS IN THE AFTERNOON. ISOLATED TSTORMS ARE ALSO POSSIBLE WITHIN THE MORMON MESA AND PEACH SPRINGS APPROACH CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...INCREASING MOISTURE WILL BRING ADDITIONAL CLOUD COVER TO THE AREA AND A CHANCE OF THUNDERSTORMS TO MAINLY THE SOUTHEAST CWA TODAY. WINDS IN GENERAL WILL BE FROM THE SOUTH TO SOUTHWEST AT AROUND 10 KNOTS. OCCASIONAL GUSTS NEAR 20 KNOTS POSSIBLE DURING THE LATE AFTERNOON HOURS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && MORGAN/PIERCE/SALMEN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 8, 5:50 AM MST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 550 AM PDT MON SEP 8 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-090700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 550 AM PDT MON SEP 8 2008 /550 AM MST MON SEP 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS EXISTS ACROSS THE HIGHER TERRAIN TODAY. THE STORMS WILL PRODUCE GUSTY WINDS WITH LIMITED RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES THROUGH WEDNESDAY WITH DRYING OCCURRING OVER NORTHWEST ARIZONA THURSDAY AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.